Linda L’s Story

Female 1December 30, 2011 I was told I had a kidney stone and was scheduled to have a procedure done to see if there were any other problems. I was given a handful of Levaquin samples to take for 7 days. I changed doctors and had several tests done during the whole year of 2012 ,while the kidney stone continued to get bigger. December 28,2012 I had a procedure to surgically remove the stone and had a stent for 7 days. On January 4, 2013 I went to the ER with kidney stone pain and was admitted overnight and given an antibiotic one time via IV because my white blood cell count was elevated. I was released the next day, no prescription to get filled, just went home.
January 14,2013 I go back to the ER with kidney stone pain and was admitted to the hospital for 3 nights/4 days. While in the hospital I was having some shoulder pain which I thought was from not sleeping in my own bed. I was given an antibiotic for 4 days via IV. When I was released I was given a prescription of Levaquin 500mg to take for 7 more days. After I got home from the hospital I started to have pain in my foot and shoulder. I got the prescription filled and read the warnings and about flipped out! I was hoping that the hospital didn’t give me Levaquin in my IV. I began to have pain in both shoulders and both knees so I went to the hospital to get copies of all my records from both times I was there. I could not believe it when I read they gave me Levaquin! Having the kidney stone issue and a doctor telling me I need to have part of my kidney cut off I went to the Mayo Clinic in Arizona to get a second opinion. I mentioned to the Mayo doc about the Levaquin and his exact words were ” I don’t understand why doctors continue to prescribe Levaquin or any of the Quins, they prescribe it like its candy”. I’ve had one knee surgery and an MRI showing a new tear in my right shoulder and waiting to have MRI’s on my other knee and shoulder. My life has gone down the tube, depression, mood swings, anxiety can’t do the things I use to could do, I rarely leave my house these days. I’m 58 and have 2 young grandkids and now I’m so limited I can’t stand it! I use to go on bike rides but now I do good to get up the stairs in my house! Why on earth would a doctor/hospital/ER give me a drug that has such a strong warning about tendon issues at my age? What is wrong with some of these medical professionals and drug companies ? Why are the warnings not labeled on the bottle of the medication? I have neuropathy now as well. It’s been over 2 years of pain for me, now I’m told I need a total knee replacement.